Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 124, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Jun 4, 2004, 10:18 PM CDT for Austin County, Waller County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 4, 2004, 10:18 PM CDT (03:18 UTC)
- Expired
- Jun 4, 2004, 11:00 PM CDT
- In force
- 42 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
Counties Austin County, TX, Waller County, TX
The radar
The Houston radar (KHGX), 115 km from the middle of the area, began a volume at 03:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 3.3 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2548 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1200 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 9:20 PM CDT, 58 minutes earlier.
Area forecast discussion, Jun 4, 9:20 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 920 PM CDT FRI JUN 4 2004 MCS DEVELOPED OVER OUR NE ZONES LATE THIS AFTN AND PROGRESSED THROUGH THE HOUSTON METRO AREA INTO THE COASTAL COUNTIES. THE LINE OF STORMS EXTENDS ROUGHLY FROM CALDWELL TO RICHMOND TO GALVESTON AT 02Z...WITH THE OUTFLOW BOUNDARY TO THE SOUTH OF IT. A SURPRISING NUMBER OF HAIL REPORTS ACROSS SE TX THIS EVENING WITH A COUPLE OF REPORTS OF MINOR WIND DAMAGE RECEIVED SO FAR. GIVEN WELL DEVELOPED COLD POOL BEHIND MCS...GOOD CONVERGENCE ALONG OUTFLOW...AND MID 70S DEWPOINTS TO THE SOUTH...EXPECT THESE STORMS TO KEEP GOING FOR AT LEAST ANOTHER 1-3 HOURS. ATTENTION THEN TURNS TO ANOTHER MCS WHICH HAS DEVELOPED OVER NORTH CENTRAL TX BETWEEN ABILENE AND WACO. THESE STORMS HAVE BEEN DEVELOPING MORE SOUTHWARD AND WOULD EXPECT THIS TREND TO CONTINUE WITH THE GREATEST INSTABILITY/BEST LOW LEVEL JET FROM THE MIDDLE TX COAST INTO CENTRAL TX. GIVEN ALL THE UNCERTAINTY WILL NOT GET TOO CUTE WITH THE FORECAST AND STICK WITH 40/50 POPS ACROSS THE BOARD. SEVERE STORMS WILL REMAIN A POSSIBILITY...MAINLY OVER THE WESTERN ZONES...UNTIL AT LEAST MIDNIGHT. A THIRD MCS HAS DEVELOPED IN THE TX PANHANDLE TONIGHT. THE REMNANTS OF THIS SYSTEM WILL LIKELY REACH THE CWA SATURDAY AFTERNOON...AND COULD BRING US ANOTHER ROUND OF SEVERE WEATHER. 35/38/DH && .HGX WATCHES/WARNINGS/ADVISORIES...NONE. && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 70 90 73 91 74 / 50 40 30 30 HOUSTON (IAH) 70 90 74 91 74 / 50 40 30 30 GALVESTON (GLS) 75 88 78 87 78 / 50 40 30 30 &&
Hazardous weather outlook, Jun 4, 3:15 PM CDT, 7 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 315 PM CDT FRI JUN 4 2004 TXZ163-164-176>179-195>200-210>214-226-227-235>238-051200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-MONTGOMERY- POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-WHARTON- 315 PM CDT FRI JUN 4 2004 ...SEVERE THUNDERSTORMS POSSIBLE TONIGHT ALONG AND NORTH OF A BRENHAM TO HUNTSVILLE TO LIVINGSTON LINE... .DAY ONE...TONIGHT. AN AREA OF SHOWERS AND THUNDERSTORMS LOCATED ACROSS NORTH TEXAS MAY MOVE SOUTHEAST INTO THE NORTHERN PORTIONS OF SOUTHEAST TEXAS TONIGHT. IT IS POSSIBLE THAT THESE THUNDERSTORMS WILL REACH SEVERE LEVELS ACROSS THE NORTHERN PORTIONS OF SOUTHEAST TEXAS. DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY WEATHER THREATS. LOCALLY HEAVY RAINFALL IS POSSIBLE THE REMAINDER OF THIS AFTERNOON AND INTO THE EVENING HOURS AS SLOW MOVING STORMS CONTINUE TO DEVELOP WITH DAYTIME HEATING. AVERAGE RAINFALL AMOUNTS ARE EXPECTED TO BE 1/4 TO 1/2 INCH...WITH ISOLATED AREAS POSSIBLY SEEING 2 TO 3 INCHES OF RAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED ON SATURDAY AS AN UPPER LEVEL IMPULSE MOVES ACROSS THE AREA. IF ANY SEVERE WEATHER DEVELOPS...STRONG DAMAGING WINDS WILL BE THE PRIMARY THREAT. RAIN CHANCES ARE EXPECTED TO DECREASE ON SUNDAY. INCREASING WESTERN GULF OF MEXICO MOISTURE MAY RESULT IN BETTER RAIN CHANCES FOR MONDAY THROUGH THURSDAY. HOWEVER... NO HAZARDOUS WEATHER IS EXPECTED WITH THESE STORMS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:06 PM CDT | Severe Thunderstorm Warning | HGX | Galveston, Harris | 39 min |
| Jun 4, 8:09 PM CDT | Special Marine Warning | HGX | 2 hr | |
| Jun 4, 8:58 PM CDT | Severe Thunderstorm Warning | HGX | Fort Bend | 47 min |
| Jun 4, 9:29 PM CDT | Severe Thunderstorm Warning | HGX | Austin, Waller, Washington | 46 min |
| Jun 4, 11:22 PM CDT | Severe Thunderstorm Warning | HGX | Austin, Colorado | 38 min |
| Jun 5, 1:04 AM CDT | Flash Flood Warning | HGX | Austin, Waller | 3 hr |
| Jun 5, 4:05 AM CDT | Severe Thunderstorm Warning | HGX | Jackson | 55 min |
| Jun 5, 4:54 AM CDT | Special Marine Warning | HGX | 96 min | |
| Jun 5, 4:27 PM CDT | Special Marine Warning | HGX | 2 hr | |
| Jun 5, 4:54 PM CDT | Severe Thunderstorm Warning | HGX | Galveston | 36 min |
| Jun 5, 5:30 PM CDT | Flash Flood Warning | HGX | Galveston | 2 hr |
| Jun 5, 5:37 PM CDT | Severe Thunderstorm Warning | HGX | Brazoria | 38 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.